MAUDE Adverse Event Report: COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB14W030210150
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation summary: the nanocross elite was returned for evaluation.The 0.014¿ guidewire was retuned not loaded the catheter.A bend to the guidewire was noted approximately 91cm from one of the ends of the guidewire.A piece of the nanocross elite was inspected.It was the distal end with the balloon.Dried biologics were noted within and outside of the balloon segment.The approximate length was 20cm.Four pieces of the blue inner with frayed ends were inspected.The inner fracture faces were ductile.Curling of the blue inner assemblies which were damaged was noted.One segment showed a flat fracture face, the other ends of the blue fractured pieces showed frayed ends consistent with being subjected to longitudinal tensile forces.The proximal end of the catheter was approximately 127 long (working length).With a radial fracture at the distal end.No trace of the blue inner assembly was noted.The outer clear assembly was visible with biological debris within the lumen.It should be noted the combined length of the distal (balloon assembly) and proximal segment (catheter shaft) was 147cm.The product labeling indicates the working length is 150cm.The catheter fracture occurred at the proximal balloon bond.The distal end was soaked in water in effort to dissolve biologics that impact the ability to view the marker bands and inner assembly.Biological debris remained; however the inner assembly was more visible.The distal marker band was identified; however no other marking bands could be identified.The approximate length of the blue inner assembly within the balloon segment was 14cm.
 
Event or Problem Description
The physician was attempting to use a nanocross elite pta balloon to treat a 300 mm lesion with little calcification in the distal right anterior tibial artery.The artery was 3 mm in diameter and had 60% stenosis.The procedure used a 6 fr non-medtronic sheath and a 0.014" non-medtronic guidewire.The nanocross balloon was prepped as per the ifu with no issues identified.The device was inflated using 50/50 inflation fluid.The physician experienced no resistance advancing the device and it did not pass through a previously deployed stent.It was reported that during removal of the balloon, the inside of the balloon (blue inner lining) became stuck on wire and was pulled out leaving the balloon with no stiffness behind.The balloon was removed using a gooseneck snare.The procedure was completed using another nanocross device.No patient injury was reported.

Brand Name
NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7051875
Report Number2183870-2017-00520
Device Sequence Number903286
Product Code LIT
UDI-Device Identifier00821684066522
UDI-Public00821684066522
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2020
Device Catalogue NumberAB14W030210150
Device Lot NumberA507632
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2017
Initial Report FDA Received Date11/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;